Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2011, 2:19 PM CDT for DeKalb County, Warren County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 5, 2011, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS54 KOHX 051919
SVROHX
TNC041-177-052000-
/O.NEW.KOHX.SV.W.0236.110605T1919Z-110605T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DEKALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 218 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SMITHVILLE...MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN DEKALB COUNTY...
RURAL CENTRAL WARREN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM SUNDAY
AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3583 8590 3585 8588 3589 8593 3591 8594
3593 8570 3583 8565 3583 8566 3582 8564
3572 8559 3571 8584
TIME...MOT...LOC 1919Z 344DEG 11KT 3587 8583
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:59 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 5, 12:59 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1259 PM CDT SUN JUN 5 2011 .UPDATE...FOR TSTMS APPROACHING BNA TEMINAL && .AVIATION... LATEST DOPPLER LOOP SHOWING GUST FRONT DOWN THROUGH ROBERTSON...MONTGOMERY AND SUMNER COUNTIES AND IS HEADING SOUTHEAST. WIND GUSTS ALONG AND JUST BEHIND THE WIND SHIFT LINE ARE ON THE ORDER OF 40 KNOTS OR GREATER. THERE IS ALSO A CLUSTER OF POTENT STORMS IN BEHIND THE LINE THAT WILL DROP SOUTHEAST INTO MIDDLE TENNESSEE OVER THE NEXT 1 TO 2 HOURS. SEVERE THUNDERSTORMS WILL LIKELY BE ISSUED. BOYD && .PREV DISCUSSION... /ISSUED 1217 PM CDT SUN JUN 5 2011/ UPDATE...HAVE UPDATED ZONE PACKAGE AND INCREASED POPS EVERYWHERE WITH MENTION OF SEVERE TSTMS POSSIBLE. WATCH RUNS UNTIL 22Z. PREV DISCUSSION... /ISSUED 1139 AM CDT SUN JUN 5 2011/ AVIATION 18Z DISCUSSION... CENTER OF UPPER RIDGE LOCATED WEST OF THE MID STATE...SO WEAK NW FLOW ALOFT IS IN PLACE. SOUTHWARD MOVING MCS MAY IMPACT PORTIONS OF CENTRAL AND EASTERN MIDDLE TN. HOWEVER...FOR NOW...WILL ONLY INCLUDE VCTS FOR BNA AND CSV THIS AFTERNOON INTO EARLY EVENING. OTW...SUMMERTIME RIDGING EFFECTS IN PLACE WITH EARLY MORNING HAZE REDUCING VSBYS DOWN TO THE 3-5 SM RANGE. SCT CU AROUND 4-5 KFT TO DEVELOP WITH DAYTIME HEATING. PREV DISCUSSION... /ISSUED 1014 AM CDT SUN JUN 5 2011/ UPDATE...MONITORING THE CLUSTER OF CELLS EXTREME SOUTHWEST INDIANA. MOVEMENT HAS BEEN SOUTHEASTWARD AT ABOUT 32-35 KT. CURRENT DIRECTION OF MOVEMENT COULD BRING IT INTO THE NORTHEASTERN HALF OF THE AREA BY 18Z. THAT IS ASSUMING IT HOLDS TOGETHER. THESE CLUSTERS TYPICALLY GO THROUGH A DIURNAL CYCLE AND START TO DIMINISH BY MID MORNING. HOWEVER...IT MAY SPIT OUT A BOUNDARY TOWARD THE SOUTHEAST THAT COULD SERVE AS AN INITIATION POINT FOR AFTERNOON CONVECTION. LOCAL WRF MODEL IS SHOWING THE FORECAST SOUNDING WITH SIGNIFICANT AMOUNT OF DRY AIR BELOW 400MB WITH PRECIPITABLE WATER AT 1.01 INCHES. BY 23Z THIS AFTERNOON THE MOISTURE BELOW 550MB HAS INCREASED SIGNIFICANTLY AND PRECIPITABLE WATER IS NOW UP TO 1.66 INCHES. ALSO...THE FORECAST SOUNDING HAS LITTLE IF ANY CAP WITH KINDEX AT 38...SFC BASED LI AT -7 AND A CONVECTIVE TEMP OF 91 DEGREES. THUS IT SEEMS AN UPWARD ADJUSTMENT OF POPS FOR THE NE HALF MAY BE NESESSARY. WILL UPDATE THE ZONE PACKAGE FOR THE AFTERNOON AND EARLY EVENING SHORTLY. PREV DISCUSSION... /ISSUED 630 AM CDT SUN JUN 5 2011/ UPDATE...FOR 12Z TAFS. AVIATION...STRONG UPPER HIGH OVER THE REGION WILL RETROGRADE WEST TODAY ALLOWING A FEW ISO STORMS TO DROP DOWN MAINLY ALONG THE PLATEAU THIS AFTERNOON/EVENING. ADDITIONALLY...LATE EVENING/EARLY MORNING FOG/HAZE LIKELY TO DROP VSBYS INTO MVFR RANGE...WITH IFR BRIEFLY CSV TOWARD DAWN ONCE AGAIN MONDAY. PREV DISCUSSION... /ISSUED 146 AM CDT SUN JUN 5 2011/ DISCUSSION...STRONG UPPER RIDGE STILL IN PLACE...HEIGHTS EXPECTED TO FALL SOME OVER THE NEXT FEW DAYS WITH A WEAK NW FLOW IN PLACE. WEAK IMPULSE MAY BRING A FEW AFTERNOON SHOWERS AND THUNDERSTORMS TO THE AREA. DESPITE THE WEAKENING OF THE RIDGE...THE CLOSE PROXIMITY OF THE UPPER HIGH AND THE CONTINUED DEPTH OF THE DRY AIR WILL PREVENT MUCH IN THE WAY OF CONVECTIVE DEVELOPMENT THIS WEEK. IN THE EXT FCST...PATTERN TO CHANGE LITTLE. CONVECTIVE PARAMETERS DO SUPPORT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE MIDDLE TO END OF THE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CDT SUN JUN 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STORMS MAY BECOME LOCALLY STRONG TO SEVERE...PRODUCING GUSTY TO EVEN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Jun 5, 1:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG CROSS PLAINS 36.54N 86.68W
06/05/2011 ROBERTSON TN TRAINED SPOTTER
TREES AND SIGNS BLOWN DOWN NEAR HERITAGE HIGH SCHOOL.
&&
JLMLocal storm report, Jun 5, 1:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL WESTMORELAND 36.56N 86.25W
06/05/2011 E0.88 INCH SUMNER TN PUBLIC
&&
RTROUTMANLocal storm report, Jun 5, 2:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LAFAYETTE 36.52N 86.03W
06/05/2011 E0.50 INCH MACON TN PUBLIC
&&
RTROUTMANLocal storm report, Jun 5, 2:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LIVINGSTON 36.39N 85.33W
06/05/2011 E0.25 INCH OVERTON TN TRAINED SPOTTER
&&
RTROUTMANSpecial weather statement, Jun 5, 2:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT SUN JUN 5 2011 TNZ010-011-030>033-052015- CLAY-JACKSON-OVERTON-PICKETT-PUTNAM-SMITH- 210 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON... PICKETT...PUTNAM AND SMITH COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF RED BOILING SPRINGS TO 5 MILES SOUTH OF GORDONSVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LAFAYETTE TO 11 MILES SOUTH OF CARTHAGE...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
Local storm report, Jun 5, 2:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 8 W LIVINGSTON 36.39N 85.47W
06/05/2011 E0.88 INCH OVERTON TN TRAINED SPOTTER
&&
RTROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 45 min |
| Jun 5, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| Jun 5, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 34 min |
| Jun 5, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 41 min |
| Jun 5, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.